Alert archive / California / Wind Advisories in 2011

Wind Advisory 42, NWS Los Angeles, CA

April 30, 2011Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Apr 30, 2011, 3:17 PM PDT for Los Angeles County, California. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2011, 3:17 PM PDT (22:17 UTC)
Expired
May 1, 2011, 2:00 PM PDT
In force
23 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS76 KLOX 302217
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
317 PM PDT SAT APR 30 2011

...GUSTY OFFSHORE WINDS EXPECTED TO CONTINUE THROUGH SUNDAY...

.THE GUSTY OFFSHORE WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS
AFTERNOON...ALLOWING WIND ADVISORIES TO EXPIRE FOR ALL NON-MOUNTAIN
AREAS. HOWEVER...GUSTY OFFSHORE WINDS WILL CONTINUE ABOVE ADVISORY
LEVELS IN THE MOUNTAINS TONIGHT THROUGH EARLY SUNDAY AFTERNOON. IN
ADDITION...OFFSHORE WINDS ARE EXPECTED TO INCREASE ABOVE ADVISORY LEVELS
ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTY VALLEYS ON
SUNDAY MORNING.

CAZ054-010530-
/O.EXP.KLOX.HW.W.0011.000000T0000Z-110430T2200Z/
/O.NEW.KLOX.WI.Y.0042.110430T2217Z-110501T2100Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...ACTON...MOUNT WILSON...SANDBERG
317 PM PDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH PASSES AND CANYONS...DIMINISHING
  LATER SUNDAY AFTERNOON.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-010530-
/O.EXP.KLOX.HW.W.0011.000000T0000Z-110430T2200Z/
/O.NEW.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
317 PM PDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY.
THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 40 MPH WILL REDEVELOP SUNDAY MORNING THROUGH PASSES AND
  CANYONS...DIMINISHING LATER SUNDAY AFTERNOON.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-010530-
/O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/
/O.NEW.KLOX.WI.Y.0042.110430T2217Z-110501T2100Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS
317 PM PDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH PASSES AND
  CANYONS...DIMINISHING LATER SUNDAY AFTERNOON.

* IMPACTS: GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE
  CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ088-010530-
/O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/
/O.NEW.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
SANTA CLARITA VALLEY-
INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA
317 PM PDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY.

* WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER SUNDAY
  AFTERNOON.

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 5...14...AND 126. 
  GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-010530-
/O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/
/O.NEW.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
317 PM PDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY.

* WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH
  WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER SUNDAY
  AFTERNOON. ISOLATED GUSTS TO 45 MPH CAN BE EXPECTED IN THE HILLS.

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG HIGHWAY 126 AND PORTIONS
  OF HIGHWAY 101. GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF
  VEHICLE CONTROL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-010530-
/O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/
/O.NEW.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
317 PM PDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY.

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING
  LATER SUNDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR BELOW
  PASSES AND CANYONS ON THE WEST SIDE OF THE VALLEY.

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 118 AND 405. GUSTY
  CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ040-041-302330-
/O.EXP.KLOX.WI.Y.0040.000000T0000Z-110430T2200Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING...VENTURA...OXNARD...CAMARILLO...MALIBU...
SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH
317 PM PDT SAT APR 30 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS AFTERNOON...BUT OFFSHORE
BREEZES WILL CONTINUE AT TIMES THROUGH EARLY SUNDAY AFTERNOON.

$$

GOMBERG
3 follow-up statements
627 
WWUS76 KLOX 010523
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1023 PM PDT SAT APR 30 2011

...GUSTY OFFSHORE WINDS EXPECTED TO CONTINUE THROUGH SUNDAY...

.GUSTY OFFSHORE WINDS WILL CONTINUE IN THE MOUNTAINS THROUGH
EARLY SUNDAY AFTERNOON. IN ADDITION...OFFSHORE WINDS ARE EXPECTED
TO INCREASE ABOVE ADVISORY LEVELS ACROSS PORTIONS OF LOS ANGELES
AND VENTURA COUNTY VALLEYS ON SUNDAY MORNING.

CAZ088-011315-
/O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
SANTA CLARITA VALLEY-
INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA
1023 PM PDT SAT APR 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. 

* WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 
  40 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER 
  SUNDAY AFTERNOON. 

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 5...14...AND 126. 
  GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-011315-
/O.CON.KLOX.WI.Y.0042.000000T0000Z-110501T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1023 PM PDT SAT APR 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH WILL CONTINUE THROUGH PASSES AND CANYONS... 
  DIMINISHING LATER SUNDAY AFTERNOON. 

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-011315-
/O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
1023 PM PDT SAT APR 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. 

* WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 
  35 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING LATER 
  SUNDAY AFTERNOON. ISOLATED GUSTS TO 45 MPH CAN BE EXPECTED IN 
  THE HILLS. 

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG HIGHWAY 126 AND 
  PORTIONS OF HIGHWAY 101. GUSTY CROSS WINDS CAN CAUSE SUDDEN 
  LOSS OF VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-011315-
/O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
1023 PM PDT SAT APR 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH 
  GUSTS TO 35 MPH WILL REDEVELOP SUNDAY MORNING...DIMINISHING 
  LATER SUNDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR BELOW 
  PASSES AND CANYONS ON THE WEST SIDE OF THE VALLEY. 

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 118 AND 405. GUSTY 
  CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-011315-
/O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
1023 PM PDT SAT APR 30 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM PDT SUNDAY. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 40 MPH WILL REDEVELOP SUNDAY MORNING THROUGH PASSES 
  AND CANYONS...DIMINISHING LATER SUNDAY AFTERNOON. 

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DB
419 
WWUS76 KLOX 011254
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
554 AM PDT SUN MAY 1 2011

...GUSTY OFFSHORE WINDS EXPECTED TO CONTINUE THROUGH SUNDAY...

.GUSTY OFFSHORE WINDS WILL CONTINUE IN THE MOUNTAINS THROUGH
EARLY SUNDAY AFTERNOON. IN ADDITION...OFFSHORE WINDS ARE EXPECTED
TO INCREASE ABOVE ADVISORY LEVELS ACROSS PORTIONS OF LOS ANGELES
AND VENTURA COUNTY VALLEYS ON SUNDAY MORNING.

CAZ088-012100-
/O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
SANTA CLARITA VALLEY-
INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA
554 AM PDT SUN MAY 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH WILL CONTINUE BEFORE DIMINISHING LATER THIS AFTERNOON.

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 5...14...AND 126. 
  GUSTY CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ044-045-012100-
/O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
554 AM PDT SUN MAY 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* WINDS AND TIMING: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH WILL CONTINUE BEFORE DIMINISHING LATER THIS AFTERNOON.
  ISOLATED GUSTS TO 45 MPH ARE EXPECTED IN THE HILLS.

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG HIGHWAY 126 AND 
  PORTIONS OF HIGHWAY 101. GUSTY CROSS WINDS CAN CAUSE SUDDEN 
  LOSS OF VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-054-012100-
/O.CON.KLOX.WI.Y.0042.000000T0000Z-110501T2100Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
554 AM PDT SUN MAY 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL CONTINUE THROUGH PASSES AND CANYONS INTO
  BEFORE DIMINISHING LATER THIS AFTERNOON.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ547-012100-
/O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
554 AM PDT SUN MAY 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH WILL CONTINUE THIS MORNING BEFORE DIMINISHING
  LATER THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR BELOW PASSES
  AND CANYONS ON THE WEST SIDE OF THE VALLEY.

* IMPACTS: TRAVEL MAY BE DIFFICULT ALONG THE 118 AND 405. GUSTY 
  CROSS WINDS CAN CAUSE SUDDEN LOSS OF VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-012100-
/O.CON.KLOX.WI.Y.0042.110501T1300Z-110501T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
554 AM PDT SUN MAY 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* WINDS AND TIMING: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 40 MPH WILL CONTINUE THIS MORNING BEFORE DIMINISHING
  LATER THIS AFTERNOON.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ASR
061 
WWUS76 KLOX 012108
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
208 PM PDT SUN MAY 1 2011


CAZ044>046-053-054-088-547-012215-
/O.EXP.KLOX.WI.Y.0042.000000T0000Z-110501T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...
SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS...
NORTHRIDGE...BURBANK...UNIVERSAL CITY
208 PM PDT SUN MAY 1 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCAL NORTHEAST WINDS 15 TO 25 MPH ARE POSSIBLE DURING THE NIGHT
AND MORNING HOURS THROUGH WEDNESDAY...HOWEVER WIDESPREAD ADVISORY
LEVEL WINDS ARE NOT EXPECTED.

$$

WOFFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 30, 2:30 PM PDT, 47 minutes earlier.

Area forecast discussion, Apr 30, 2:30 PM PDT, 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PDT SAT APR 30 2011

.SYNOPSIS...

OFFSHORE FLOW WILL PERSIST THROUGH EARLY NEXT WEEK BRINGING
MOSTLY CLEAR SKIES...GUSTY NORTHEAST WINDS...ABOVE NORMAL TEMPERATURES
AND VERY DRY CONDITIONS. WINDS WILL BEGIN TO TURN ONSHORE BY MIDDLE
OF NEXT WEEK WITH TEMPERATURES COOLING TO MORE SEASONAL LEVELS BY
THE END OF THE WEEK.

&&

.SHORT TERM (TONIGHT-TUE)...
UPPER LEVEL TROUGH DIGGING INTO THE SOUTHERN GREAT BASIN TODAY
WITH UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING OFF THE CALIFORNIA
COAST. THIS PATTERN HAS GENERATED SOME PRETTY COLD AIR ACROSS THE GREAT
BASIN TODAY. LAX-TONOPAH SURFACE GRADIENT PEAKED AT -11.0 MB THIS
MORNING...WHILE LAX-DAGGETT PEAKED AT -4.9 MB. IN ADDITION TO THIS
MODERATE OFFSHORE PRESSURE GRADIENT...GOOD COLD AIR ADVECTION AND UPPER
LEVEL WIND SUPPORT GENERATED MODERATE TO LOCALLY STRONG SANTA ANA WINDS
TODAY. THE SANTA ANA WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON
HOURS. AS A RESULT...WILL LET HIGH WIND WARNING EXPIRE AT 3 PM FOR THE
LOS ANGELES COUNTY MOUNTAINS...AND REPLACE IT WITH A WIND ADVISORY THAT
WILL CONTINUE THROUGH 2 PM SUNDAY. GUSTS AROUND 45 MPH CAN BE EXPECTED
FOR THE MOUNTAIN PASSES TONIGHT THROUGH EARLY SUNDAY AFTERNOON. FOR THE
MOST PART...SHOULD SEE OFFSHORE WINDS DIMINISH IN THE VALLEYS DURING
THE NEXT COUPLE OF HOURS...WITH EVEN A RETURN OF SOME ONSHORE
WINDS NEAR THE COAST. HOWEVER...AS THE SURFACE HIGH PRESSURE REBUILDS
OVERNIGHT INTO SUNDAY MORNING ACROSS THE GREAT BASIN...LOOK FOR SOME
RESURGENCE OF OFFSHORE WINDS BUT NOT AS STRONG AS TODAYS WIND EPISODE.
WILL PLAN ON ALLOWING WIND ADVISORIES TO EXPIRE FOR NON-MOUNTAIN AREAS
AT 3 PM...BUT WILL BE ISSUING A WIND ADVISORY FOR THE SANTA CLARITA
VALLEY...VENTURA COUNTY VALLEYS...SAN FERNANDO VALLEY AND SANTA MONICA
MOUNTAINS FOR THE 6 AM TO 2 PM TIME FRAME ON SUNDAY.

COLD AIR ADVECTION HAS KEPT TEMPERATURES GENERALLY IN THE MID 70S TO LOWER
80S ACROSS COASTAL AND VALLEY AREAS TODAY...WITH COOLER TEMPERATURES IN
THE MOUNTAINS AND ANTELOPE VALLEY. AS EXPECTED WITH A FAIRLY STRONG SANTA
ANA WIND PATTERN...SOME OF THE WARMEST TEMPERATURES TODAY WILL BE ALONG
THE COASTAL PLAIN DUE TO BEST DOWNSLOPE COMPRESSIONAL WARMING EFFECTS.

THE PERSISTENT OFFSHORE FLOW PATTERN COMBINED WITH A WARMING AIR MASS WILL
CONTINUE TO BRING A WARMING TREND TO MOST AREAS SUNDAY THROUGH TUESDAY. MOST
AREAS SHOULD SEE 5 TO 8 DEGREES OF WARMING ON SUNDAY...WITH AN ADDITIONAL
FEW DEGREES OF WARMING EXPECTED ON MONDAY AND TUESDAY ACROSS INLAND AREAS.
IN FACT...MANY VALLEY AREAS EXPECTED TO SOAR WELL INTO THE 90S BY MONDAY
AND TUESDAY! PLEASE SEE FIRE WEATHER SECTION BELOW FOR FURTHER DETAILS
ON ELEVATED FIRE WEATHER CONCERNS.

.LONG TERM (WED-SAT)...UPPER LEVEL RIDGE BEGINS TO BREAK DOWN ON WEDNESDAY
WITH A BETTER RETURN OF ONSHORE FLOW IN THE AFTERNOON. MOST COASTAL
AND VALLEY AREAS WILL SEE A FEW DEGREES OF COOLING ON WEDNESDAY...WITH
CONTINUED VERY WARM CONDITIONS IN THE MOUNTAINS AND DESERTS. AS THE ONSHORE
FLOW STRENGTHENS THROUGH THE REMAINDER OF THE WEEK...LOOK FOR A MORE
SIGNIFICANT COOLING TREND...WITH TEMPERATURES RETURNING TO MORE SEASONAL
LEVELS BY FRIDAY. COULD SEE A RETURN OF LOW CLOUDS AND FOG TO THE LA
COUNTY COAST BY THURSDAY MORNING...WITH BETTER CHANCE ON FRIDAY AND
SATURDAY MORNING.

&&

.FIRE WEATHER...

MODERATE TO LOCALLY STRONG SANTA ANA WINDS COMBINED WITH WARM
AND DRY CONDITIONS BROUGHT ELEVATED FIRE WEATHER CONCERNS TO THE REGION
TODAY. HUMIDITIES DROPPED RAPIDLY TODAY...WITH WIDESPREAD SINGLE DIGIT
READINGS THIS AFTERNOON ACROSS LOS ANGELES AND VENTURA COUNTIES. WHILE
WEATHER PARAMETERS WOULD HAVE REACHED RED FLAG THRESHOLDS ACROSS PORTIONS
OF THE SOUTHLAND TODAY...THE ELEVATED LIVE FUEL MOISTURE CONDITIONS HAVE
PRECLUDED THE ISSUANCE OF A RED FLAG WARNING PER COORDINATION WITH LOCAL
AGENCIES. OFFSHORE BREEZES COMBINED WITH A WARMING AIR MASS WILL CONTINUE TO
GENERATE PERIODS OF SINGLE DIGIT HUMIDITIES THROUGH TUESDAY...WITH
VERY POOR OVERNIGHT RECOVERIES EXPECTED IN WIND EXPOSED LOCATIONS...AS
WELL AS THE FOOTHILLS AND MOUNTAINS. AS A RESULT...ELEVATED FIRE WEATHER
CONCERNS WILL CONTINUE THROUGH TUESDAY.

&&

.AVIATION...30/1800Z.

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE UPSTREAM WILL SHIFT OVER THE
AREA. STRONG UPPER LEVEL NORTH WINDS WILL BECOME MODERATE NORTHWEST
WHILE MODERATE MID LEVEL NORTH WINDS BECOME LIGHT AFTER 01/06Z.
STRONG OFFSHORE PRESSURE GRADIENT THROUGH 30/21Z THEN WEAK ONSHORE
BETWEEN 30/21-01/04Z. WEAK TO MODERATE OFFSHORE GRADIENT BETWEEN
01/04-01/19Z THEN WEAK ONSHORE AFTER 01/19Z.

KLAX...CURRENT SKY/VSBY CONDITIONS VERY LIKELY THROUGH PERIOD.
CHANCE LOW LEVEL WINDS ABOVE 005 ASL 04015KT BETWEEN 01/07-01/16Z.

KBUR...CURRENT SKY/VSBY CONDITIONS VERY LIKELY THROUGH PERIOD. LLWS
LIKELY THROUGH THE PERIOD.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG
AVIATION...30
SYNOPSIS...DANIELSON

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 30, 6:00 AM PDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SAT APR 30 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-011300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SAT APR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

STRONG WINDS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS
TODAY...ESPECIALLY IN THE MOUNTAINS AND THE VALLEYS AS WELL AS THE
COAST NEAR MALIBU. BEACHGOERS WILL ALSO FACE HAZARDS DUE TO A LARGER
THAN NORMAL RIP CURRENT RISK.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

IT WILL BE VERY HOT THROUGHOUT THE SOUTHLAND MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

In the hours before

Local storm report, Apr 30, 10:18 AM PDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1018 AM PDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     NON-TSTM WND GST OXNARD                  34.20N 119.21W
04/30/2011  M0 MPH           VENTURA            CA   MESONET

            RAWS STATIONS...MALIBU HILLS AT 7 AM WIND GUST TO 59
            MPH...CAMP NINE AT 10 AM WIND GUST TO 71 MPH...WARM
            SPRINGS AT 8 AM WIND GUST TO 67 MPH...MONTECITO 1 AM WIND
            GUST TO 72 MPH.

&&

SETO
Local storm report, Apr 30, 10:38 AM PDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1038 AM PDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     NON-TSTM WND GST 5 NNE SAN FERNANDO      34.35N 118.41W
04/30/2011  M71 MPH          LOS ANGELES        CA   MESONET

            AT 10AM CAMP NINE 5 MILES EAST OF HWY 14 HAD WIND GUST TO
            71 MPH.

&&

SETO
Local storm report, Apr 30, 10:43 AM PDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1043 AM PDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     NON-TSTM WND GST 5 NNE CASTAIC LAKE      34.72N 118.67W
04/30/2011  M67 MPH          LOS ANGELES        CA   MESONET

            AT 9 AM WARM SPRINGS RAWS HAD EAST WINDS GUSTING TO 67
            MPH.

&&

SETO
Local storm report, Apr 30, 10:49 AM PDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1049 AM PDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     NON-TSTM WND GST 3 NE MALIBU             34.06N 118.65W
04/30/2011  M66 MPH          LOS ANGELES        CA   MESONET

            AT 4AM MALIBU HILLS RAWS HAD NORTH WINDS GUSTING TO 66
            MPH.

&&

SETO
Local storm report, Apr 30, 10:52 AM PDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1052 AM PDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     NON-TSTM WND GST MONTECITO               34.44N 119.63W
04/30/2011  M71 MPH          SANTA BARBARA      CA   MESONET

            AT 1 AM THIS MORNING MONTECITO HAD WIND GUST TO 71
            MPH.ALSO PREVIOUS DAY GUST TO 71 AT 11 PM.

&&

SETO
Local storm report, Apr 30, 11:04 AM PDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1104 AM PDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.73W
04/30/2011  M75 MPH          LOS ANGELES        CA   MESONET

            AT 4 AM WHITAKER PEAK HAD WIND GUST TO 75 MPH.ALSO WIND
            GUST TO 70 AND ABOVE SINCE PREVIOUS DAY 29TH AT 10 PM.

&&

SETO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:38 PM PDTSmall Craft AdvisoryLOX34 hr
Apr 29, 10:40 PM PDTHigh Wind WarningLOX6 hr
Apr 30, 5:13 AM PDTHigh Wind WarningLOX10 hr
Apr 30, 5:13 AM PDTWind AdvisoryLOX6 hr
Apr 30, 8:54 AM PDTGale WarningLOX12 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.